MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was found broken during a routine efip inspection.No case involved.
 
Additional Manufacturer Narrative
A cup introducer (90128257, s0703054), was received for investigation.It was reported that the device was found broken during a routine efip inspection.No case involved.Visual inspection noted that there were scratches across the device consistent with surgical use a functional evaluation was performed, which showed that the top of the device was broken off and the device will no longer be able to function.This does confirm the reported complaint a review of the complaint history for the cup introducer was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified for the cup introducer.This will continue to be monitored.As the supplier is no longer in business and that there is no traceability within sap, the manufacturing records for this device cannot be reviewed.However, all the released instruments involved would have met manufacturing specifications at the time of production.Based on the available information and the product evaluation the root cause has been determined as a fracture problem.

Brand Name
BHR CURVED CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key10401216
Report Number3005975929-2020-00293
Device Sequence Number19798324
Product Code NXT
UDI-Device Identifier03596010533791
UDI-Public03596010533791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128257
Device Catalogue Number90128257
Device Lot NumberS0703054
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1